Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 12, NWS Elko, NV

April 13, 2016Elko County, Eureka County, Lander County, Nevada

NWS Elko, NV issued this wind advisory at Apr 13, 2016, 2:54 PM PDT for Elko County, Eureka County, Lander County, Nevada. It took effect at Apr 14, 2016, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 2:54 PM PDT (21:54 UTC)
In effect from
Apr 14, 2016, 11:00 AM PDT
Expired
Apr 14, 2016, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 65 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS75 KLKN 132154
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT WED APR 13 2016

NVZ031-036-038-141200-
/O.NEW.KLKN.WI.Y.0012.160414T1800Z-160415T0400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...
CARLIN
254 PM PDT WED APR 13 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. 

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING...LATE MORNING THROUGH MID-EVENING.

* IMPACTS...MOTORISTS SHOULD BE AWARE OF GUSTY
  CROSSWINDS...ESPECIALLY WHEN OPERATING HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-041-141200-
/O.NEW.KLKN.HW.A.0001.160415T1800Z-160416T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
254 PM PDT WED APR 13 2016

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WINDS...NORTH 30 TO 40 MPH GUSTING TO AROUND 65 MPH.

* TIMING...LATE MORNING THROUGH LATE EVENING.

* IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD
  TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
  TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LW
3 follow-up statements
094 
WWUS75 KLKN 140956
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
256 AM PDT THU APR 14 2016

NVZ031-036-038-150400-
/O.CON.KLKN.WI.Y.0012.160414T1800Z-160415T0400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...
CARLIN
256 AM PDT THU APR 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST 15 TO 30 MPH GUSTING TO 50 MPH.

* TIMING...LATE MORNING THROUGH MID-EVENING.

* IMPACTS...MOTORISTS SHOULD BE AWARE OF GUSTY CROSSWINDS... 
  ESPECIALLY WHEN OPERATING HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-041-150400-
/O.CON.KLKN.HW.A.0001.160415T1800Z-160416T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
256 AM PDT THU APR 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...NORTH 25 TO 40 MPH GUSTING TO AROUND 65 MPH.

* TIMING...LATE MORNING THROUGH LATE EVENING.

* IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD 
  TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN 
  TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN 
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
940 
WWUS75 KLKN 142200
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT THU APR 14 2016

NVZ040-041-151200-
/O.UPG.KLKN.HW.A.0001.160415T1800Z-160416T0600Z/
/O.NEW.KLKN.HW.W.0001.160415T1500Z-160416T0400Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
300 PM PDT THU APR 14 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT FRIDAY. 

* WINDS...NORTH 25 TO 40 MPH GUSTING TO AROUND 65 MPH.

* TIMING...EARLY MORNING THROUGH LATE EVENING.

* IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD 
  TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN 
  TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN 
  POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ035-037-151200-
/O.NEW.KLKN.WI.Y.0013.160415T1800Z-160416T0400Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
300 PM PDT THU APR 14 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. 

* WINDS...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...LATE MORNING THROUGH LATE EVENING.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION
  SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ALONG HIGHWAY 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-036-038-150400-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-160415T0400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...
CARLIN
300 PM PDT THU APR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST 15 TO 30 MPH GUSTING TO 50 MPH.

* TIMING...LATE MORNING THROUGH MID-EVENING.

* IMPACTS...MOTORISTS SHOULD BE AWARE OF GUSTY CROSSWINDS... 
  ESPECIALLY WHEN OPERATING HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
937 
WWUS75 KLKN 150343
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
843 PM PDT THU APR 14 2016

NVZ031-036-038-150445-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-160415T0400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...
CARLIN
843 PM PDT THU APR 14 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DECREASED WELL BELOW ADVISORY CRITERIA.

$$

NVZ040-041-152145-
/O.CON.KLKN.HW.W.0001.160415T1500Z-160416T0400Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
843 PM PDT THU APR 14 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM PDT
FRIDAY...

* WINDS...NORTH 25 TO 40 MPH GUSTING TO AROUND 65 MPH.

* TIMING...EARLY MORNING THROUGH LATE EVENING.

* IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD 
  TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN 
  TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN 
  POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ035-037-152145-
/O.CON.KLKN.WI.Y.0013.160415T1800Z-160416T0400Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
843 PM PDT THU APR 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY...

* WINDS...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...LATE MORNING THROUGH LATE EVENING.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN
  THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND 
  WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA 
  ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ALONG 
  HIGHWAY 50. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:36 PM PDT, 18 minutes earlier.

Area forecast discussion, Apr 13, 2:36 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
236 PM PDT WED APR 13 2016

.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL POP UP EACH AFTERNOON
FOR THE NEXT FEW DAYS. MEANWHILE COLDER AIR WILL INFILTRATE THE
REGION AND WINDS WILL BE INCREASING. RAIN WILL BE CHANGING OVER
TO SNOW THURSDAY WITH A COUPLE INCHES OF VALLEY ACCUMULATION
POSSIBLE BY FRIDAY. WINDS WILL BE STRONGEST ACROSS NYE COUNTY.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY. THUNDERSTORMS BEGAN
BLOSSOMING ABOUT 1 PM THIS AFTERNOON ESSENTIALLY IN LINE WITH THE
FORECAST...BACK AS FAR WEST AS THE BOUNDARY BETWEEN NORTHEAST AND
NORTHWEST NYE COUNTY...AS WELL AS EAST OF THE RUBY MOUNTAINS IN
ELKO COUNTY. THE MODELS SEEM TO BE DOING PRETTY WELL WITH THE
OUTGOING SYSTEM AND THE INCOMING COLDER AIR. LOW PRESSURE NOW
SPINNING ABOUT 500 MILES OFF THE WASHINGTON COAST WILL BRING A
BLAST OF COLD AIR AND SNOW TO THE GREAT BASIN.

TONIGHT. THE UPPER LOW OFF THE PACIFIC COAST WILL MOVE INTO THE
WASHINGTON STATE COASTAL REGION AND BEGIN TO AFFECT THE CURRENT
AIR MASS OVER NEVADA. THUNDERSTORMS WILL DIE OFF ACROSS EASTERN
NEVADA THIS EVENING HOWEVER PRIMARILY ISOLATED SHOWERS WILL
PERSIST THROUGH THE NIGHT.

THURSDAY THROUGH THURSDAY EVENING. LOW PRESSURE WILL QUICKLY MOVE
FROM WASHINGTON STATE TO RE-CENTER OVER NORTHERN NEVADA. THERE MAY
BE SOME THUNDERSTORM ACTIVITY AROUND ELY AND EASTWARD IN WHITE
PINE COUNTY IN THE AFTERNOON AND THERE WILL ALSO BE SOME
INSTABILITY ALONG THE NORTHERN NEVADA BORDER WITH IDAHO AND OREGON
DUE TO THE RAPID INTRUSION OF COLDER AIR AND THE CLASH OF AIR
MASSES. A WIND ADVISORY IS IN EFFECT FOR ELKO COUNTY WEST OF THE
RUBY MOUNTAINS AS WELL AS NORTHERN LANDER AND NORTHERN EUREKA
COUNTIES. SNOW LEVELS WILL BE FALLING TO THE VALLEY FLOORS ACROSS
MUCH OF THE GREAT BASIN DURING THE DAY OR EARLY EVENING HOWEVER
ROADWAYS WILL BE RELATIVELY WARM AND SHOULD NOT POSE A PROBLEM FOR
MOTORISTS.

THURSDAY MIDNIGHT THROUGH FRIDAY NIGHT. THERE MAY BE A COUPLE
INCHES OF VALLEY SNOW ACCUMULATION TO DEAL WITH HOWEVER WINDS
ACROSS NORTHERN NYE COUNTY FRIDAY AFTERNOON THROUGH FRIDAY EVENING
ARE THE PRIMARY CONCERN RIGHT NOW. IN A POST-FRONTAL WIND FIELD
AND A VERY TIGHT PRESSURE GRADIENT...WINDS AT TONOPAH AND
SIMILARLY POSITIONED VALLEYS AS WELL AS OVERPASSES MAY SEE WIND
GUSTS IN THE 50S TO POSSIBLY AROUND 65 MPH. A HIGH WIND WARNING IS
IN EFFECT.

SATURDAY. LOW PRESSURE WILL MOVE EAST TO THE 4-CORNERS AREA OF
THE COUNTRY. WINDS WILL DIE DOWN AND A DRY PERIOD WILL ENSUE AS
RIDGING REGROUPS OUT OVER THE EASTERN PACIFIC.

LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. LOW PRESSURE
APPEARS MORE LIKELY TO REMAIN NEAR THE FOUR CORNERS REGION FOR THE
REMAINDER OF THIS WEEKEND AND INTO EARLY NEXT WEEK. THE MAIN EFFECT
FOR EASTERN NEVADA WILL BE CONTINUED MODERATE NORTH TO NORTHEAST
FLOW SUNDAY ...DIMINISHING TO A LIGHTER EAST TO SOUTHEAST FLOW BY
MONDAY. INCREASED CLOUD COVER MAY ALSO WRAP AROUND THE LOW AND INTO
EXTREME EASTERN NEVADA AT TIMES SUNDAY-MONDAY, ALTHOUGH THE
POTENTIAL FOR SHOWERS IS SLIM. A GRADUAL WARMING TREND IS EXPECTED
EACH DAY, WITH HIGHS PUSHING ABOVE 70 DEGREES IN VALLEYS OF HUMBOLDT
AND NORTHWEST NYE COUNTIES...AND IN THE 60S FOR THE CENTRAL-EASTERN
NV VALLEYS.

FOR NEXT TUESDAY-WEDNESDAY...LATEST GUIDANCE FAVORS THE NEXT TROUGH
TO TRACK NEAR THE PACIFIC NORTHWEST COAST, WITH RIDGE AXIS MOVING
ACROSS THE GREAT BASIN. THIS WOULD KEEP GENERALLY DRY CONDITIONS
ACROSS THE REGION WITH SOUTH TO SOUTHWEST FLOW LEADING TO FURTHER
WARMING...WITH HIGHS IN MOST VALLEYS PUSHING INTO THE 70S BOTH DAYS.
AREAS OF CIRRUS WILL INCREASE TOWARD MIDWEEK AS THE RIDGE AXIS
PUSHES EAST TOWARD THE ROCKIES.

&&

.AVIATION...BEST CHANCE FOR SHOWERS AND BRIEF THUNDERSTORMS WILL
CONTINUE INTO THIS EVENING ACROSS NORTHEAST NV SOUTH AND EAST OF
ELKO...EXTENDING SOUTH TO NEAR US-50 AND US-6 INCLUDING KELY.
ELSEWHERE...SOME INCREASE IN S-SW WINDS IS EXPECTED MAINLY OVER
HUMBOLDT AND WESTERN ELKO COUNTY...WITH GUSTS NEAR 25-30 KT AT KWMC.
FOR THURSDAY...WEST WINDS WILL INCREASE FURTHER ACROSS THE REGION
WITH THE STRONGEST WIND POTENTIAL OVER NORTHERN LANDER-EUREKA
COUNTIES AND MUCH OF ELKO COUNTY WEST OF THE RUBY MTS...WHERE GUSTS
AROUND 40 KT ARE POSSIBLE. SHOWERS WILL ALSO INCREASE MAINLY NORTH
OF I-80 THURSDAY AFTERNOON...THEN SPREAD SOUTH THURSDAY NIGHT WITH
SNOW LEVELS DROPPING BELOW 5000 FT. SHORT PERIODS OF MVFR CIGS/VSBY
ARE POSSIBLE THURSDAY NIGHT AT KWMC-KEKO-KELY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 9 PM PDT THURSDAY FOR NORTHERN ELKO
COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY.

HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY.

&&

92/87/87
Hazardous weather outlook, Apr 13, 2:54 AM PDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
254 AM PDT WED APR 13 2016

NVZ030-031-033>041-140000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
254 AM PDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS
OF NORTHEASTERN AND EAST-CENTRAL NEVADA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COOLER WITH BREEZY CONDITIONS ON THURSDAY AS A COLD FRONT MOVES
NORTHWEST TO SOUTHEAST ACROSS THE REGION. RAIN CHANGES TO SNOW
THURSDAY EVENING IN MOST VALLEY LOCATIONS. VALLEY SNOW AMOUNTS
ARE EXPECTED TO BE LESS THAN AN INCH. INCREASING WINDS AGAIN ON
FRIDAY...WITH STRONGEST WINDS EXPECTED ACROSS CENTRAL AND FAR
EASTERN PORTIONS OF NEVADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

JR

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:16 PM PDTSpecial Weather StatementLKNElko29 min
Apr 13, 2:54 PM PDTHigh Wind WatchLKNNye24 hr

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.